[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 17, 1931

SUDDEN DEATH AFTER INTRAVENOUS USE OF BISMUTH TARTRATE

Author Affiliations

Philadelphia.

JAMA. 1931;96(3):211-212. doi:10.1001/jama.1931.02720290055028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —In a report of a "Sudden Death Following the Intravenous Injection of Bismuth Tartrate," by Dr. Stephen H. Curtis of Troy, N. Y. (The Journal, November 22, p. 1588) there appear a few mistakes that are liable to cause considerable confusion. In the second sentence of the fourth paragraph on page 1589, the word "suspended" should be changed to "dissolved." The name "Bismuth Tartrate" throughout this report should probably be replaced by "Sodium Bismuth Tartrate." To my knowledge, a product designated "Bismuth Tartrate" is insoluble in water.Unless such corrections are made, the value of the article is lessened.Incidentally, this article relates to a death following the intravenous injection of a bismuth compound. I have always been opposed to the employment of bismuth products intravenously, owing to their high toxicity by this route.

[Comment.  —On receipt of the letter from Dr. Raiziss, inquiry was made of

First Page Preview View Large
First page PDF preview
First page PDF preview
×